MAUDE Adverse Event Report: CAREFUSION, INC PLEURX PLEURAL CATHETER KIT; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX PLEURAL CATHETER KIT; APPARATUS, SUCTION, PATIENT CARE
Model Number 50-7000B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/03/2023
Type of Reportable Event Death
Event or Problem Description
Patient one- it was reported by the customer that a portion on the catheter broke off and remained in the pleural cavity.Verbatim: per our conversation earlier today we have had two separate incidents involving the plurex catheters, specific to their removal.On two separate patients (in two different hospital locations) we had a portion of the catheter break off and remain in the pleural cavity.One patient was end of life and it was decided the outcome was not worth the risk and it was left in the patient.The other patient did have to have the catheter surgically removed.Per email (b)(6) 2023 : please answer the following questions.Were any samples and/or pictures of the issue available? ¿ no, both products were disposed of how long did the patients have the catheters in place? is the lot number available for the other device? ¿ the other device was not placed at our facility so we do not have the lot# for it is the date of events available? ¿ both happened on 4/3 there was a mention that it happened at two hospitals, is the name of the other facilities available? one happened at our main campus and the other at our (b)(6).- lot number associated with patient number one and number two broken catheter.- patient number one- per event description - one patient was end of life and it was decided the outcome was not worth the risk and it was left in the patient.Lot number 0001500525 - patient number two- the other patient did have to have the catheter surgically removed.¿ not placed at our facility therefore we do not have lot # per email (b)(6) 2023 : to add on to (b)(6) comments in red and add some updates, patient 1 who was on palliative care at the time has passed and did not end up seeking cts services for surgical removal.
 
Additional Manufacturer Narrative
Pr (b)(4).Initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a24, patient problem code: f02.
 
Additional Manufacturer Narrative
Pr (b)(4) follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001500525 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.The incoming records include elongation and tensile testing as part of the supplier's certificate of conformance, no failures were reported.We were unable to confirm any cause of the failure related to reported patient death.Based on the available information we are not able to identify a root cause at this time.Manufacturing personnel have been notified of this incident and awareness training was provided.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text : see manufacture narration.
 
Event or Problem Description
Patient one- it was reported by the customer that a portion on the catheter broke off and remained in the pleural cavity.Verbatim: per our conversation earlier today we have had two separate incidents involving the plurex catheters, specific to their removal.On two separate patients (in two different hospital locations) we had a portion of the catheter break off and remain in the pleural cavity.One patient was end of life and it was decided the outcome was not worth the risk and it was left in the patient.The other patient did have to have the catheter surgically removed.Per email 04/11/2023 : please answer the following questions: were any samples and/or pictures of the issue available? no, both products were disposed of.How long did the patients have the catheters in place? is the lot number available for the other device? the other device was not placed at our facility so we do not have the lot# for it is the date of events available? both happened on 4/3.There was a mention that it happened at two hospitals, is the name of the other facilities available? one happened at our main campus and the other at our (b)(6).Lot number associated with patient number one and number two broken catheter.Patient number one- per event description - one patient was end of life and it was decided the outcome was not worth the risk and it was left in the patient.Lot number 0001500525.Patient number two- the other patient did have to have the catheter surgically removed.¿ not placed at our facility therefore we do not have lot # per email 04/13/2023 : to add on to nicole¿s comments in red and add some updates, patient 1 who was on palliative care at the time has passed and did not end up seeking cts services for surgical removal.

Brand Name
PLEURX PLEURAL CATHETER KIT
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key16826257
Report Number1625685-2023-00042
Device Sequence Number20579746
Product Code DWM
UDI-Device Identifier10885403075971
UDI-Public(01)10885403075971
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number50-7000B
Device Catalogue Number50-7000B
Device Lot Number0001500525
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer06/13/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown